# SDR CA001122012

- Difficulty date: November 8, 2000
- Submitted: November 27, 2000
- Operation: General aviation
- Make and model: Cessna A185F
- Aircraft time: 4,251 hours
- Engine: Cont IO550D
- Propeller: Mcauly D3A34C401
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Exhaust Valve
- Part number: 652956
- Condition: Burned
- Location: Seal Surface
- Part time: 518 hours
- Component: Cylinder Assy, Cont, 654653A4
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) AFTER COMPLETING THE ENGINE CYLINDER DIFFERENTIAL COMPRESSION TEST ON A ROUTINE INSPECTION, DETERMINED NR 3 AND NR 4 CYLINDERS HAD EXCESSIVE LEAKAGE THROUGH THE EXHAUST VALVES.  THE BAFFLES AT EACH END OF THE EXHAUST MUFFLER WERE FOUND BROKEN AWAY FROM THE ORIGINAL LOCATION AND JAMMED NEAR THE OUTLET PORT.  EXCESSIVE EXHAUST BACK PRESSURE COULD HAVE CAUSED THE EXHAUST VALVES TO DETERIORATE PREMATURELY.  (X)
